Texas, 2007Flash Flooding and Damaging Wind in Texas, July 4, 2007
July 4, 2007 · NWS BRO · 3 events in 2 counties and zones
The persistent upper level low pressure system located over south Texas |continued to trgger showers and thunderstorms over portions of Deep South Texas and produced localized heavy rainfall and flash flooding in some areas. Some areas of the County Warning Area recieved an estimated 6 to 8 inches of rainfall.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The persistent upper level low pressure system located over south Texas |continued to trgger showers and thunderstorms over portions of Deep South Texas and produced localized heavy rainfall and flash flooding in some areas. Some areas of the County Warning Area recieved an estimated 6 to 8 inches of rainfall.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before the first event at Jul 4, 12:49 PM CST, 1 hour 13 minutes earlier.
Area forecast discussion, Jul 4, 12:49 PM CST, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
149 PM CDT WED JUL 4 2007
.DISCUSSION...SHOWERS AND THUNDERSTORMS CONTINUE TO OCCUR OVER
THE SAME GENERAL AREAS MENTIONED IN THE PRIOR DISCUSSION. HOWEVER
NEW THUNDERSTORMS HAVE DEVELOPED JUST WEST OF OUR CWA AND ARE NOW
ENTERING ZAPATA COUNTY. WITH THE HEAVY RAIN POTENTIAL THE FLASH
FLOOD WILL CONTINUE UNTIL 0100 AM THURSDAY MORNING. THE COASTAL
THUNDERSTORMS HAVE EXTENDED FURTHER SOUTH AND CONTINUE TO MOVE
FROM SOUTH TO NORTH OVER THE COASTAL WATERS.
THE NEW 12Z MODEL GUIDANCE SHOWS A DISAGREEMENT BETWEEN THE NAM AND
THE GFS. THE GFS MODEL TRACKS THE TEXAS LOW TOWARD THE NORTH
NORTHEAST WHILE THE NAM TRACKS THE LOW NORTHWESTWARD. THE MOVEMENT
OF THE LOW FORECASTED BY THE GFS SOLUTION WOULD BRING A VORTEX MAX
CURRENTLY LOCATED WEST OF THE CWA OVER US FOR THIS EVENING. THE
SATELLITE AND RADAR IMAGE TRENDS SHOW SOME EVIDENCE THAT THIS VORTEX
COULD ENTER OUR CWA FROM THE WEST LATER ON THIS AFTERNOON AND MAY
PERSIST WELL INTO THE EVENING HOURS.
&&
.AVIATION...THUNDERSTORMS ARE EXPECTED TO INCREASE AND PERSIST
THROUGHOUT DEEP SOUTH TEXAS AND THE RIO GRANDE VALLEY THROUGH
TONIGHT AND INTO THURSDAY MORNING. MVFR TO IFR CONDITIONS CAN BE
EXPECTED AS THESE THUNDERSTORMS MOVE THOUGH. OTHERWISE...VFR TO
OCCASIONAL MVFR CEILING ARE EXPECTED. LOW LEVEL TURBULENCE DUE 20
TO 35 KNOT LOW LEVEL SOUTHERLY WINDS WILL PRODUCE A MODERATE CHOP
ACROSS DEEP SOUTH TEXAS TODAY AND TONIGHT WHILE SURFACE WINDS
WILL REMAIN BETWEEN 10 AND 20 KNOTS.
&&
.MARINE...AT 1 PM BUOY20 INDICATED SOUTH TO SOUTHEAST WINDS AT
AROUND 15 KNOTS WITH SEAS AT 5 FEET WITH A 7 SECOND PERIOD. MAIN
MARINE CONCERN WILL AN INCREASE IN THUNDERSTORMS TODAY AND THIS
EVENING. THUNDERSTORMS ARE INCREASING AND SPREADING SOUTH TO NORTH
PARALLEL TO THE COAST. THE THUNDERSTORMS COUPLED WITH THE LOWER
LOWER PRESSURE OVER SOUTH CENTRAL TEXAS AND THE WESTERN EXTENT OF
UPPER HIGH PRESSURE WILL CONTINUE TO PRODUCE A TIGHT PRESSURE
GRADIENT OVER THE GULF. THIS GRADIENT IS EXPECTED TO PERSIST
THROUGH TONIGHT AND POSSIBLY INTO THURSDAY AS THE AREA OF LOWER AND
HIGHER PRESSURE SHOW LITTLE MOVEMENT. SMALL CRAFT EXERCISE CAUTION
WORDING WILL BE ADDED FOR THE NEAR SHORE WATERS AND CONTINUE FOR
FARTHER OFFSHORE AREAS WITH THE LAGUNA MADRE TO REMAIN SLIGHTLY
BELOW THESE HIGHER LEVELS. MARINE CONDITIONS ARE EXPECTED TO IMPROVE
BY FRIDAY AND OVER THE WEEKEND AS THE AREA OF LOWER PRESSURE
WEAKENS.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 78 89 79 91 / 60 50 30 20
BROWNSVILLE 77 91 78 93 / 60 50 30 20
HARLINGEN 76 91 76 94 / 60 50 30 20
MCALLEN 76 91 77 95 / 60 40 30 30
RIO GRANDE CITY 77 90 77 94 / 60 40 30 30
SOUTH PADRE ISLAND 80 86 80 88 / 60 50 30 20
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 1 AM CDT THURSDAY FOR TXZ248>257.
&&
THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT:
HTTP://WWW.SRH.NOAA.GOV/BRO
53/59
Hazardous weather outlook, Jul 4, 3:42 AM CST, 10 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
442 AM CDT WED JUL 4 2007
TXZ248>257-050945-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
442 AM CDT WED JUL 4 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.
.DAY ONE...TODAY AND TONIGHT.
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER
MUCH OF DEEP SOUTH TEXAS TODAY. SOME STORMS WILL BE CAPABLE OF
PRODUCING VERY HEAVY RAINFALL RESULTING IN LIFE THREATENING FLASH
FLOODING. AS A RESULT...A FLASH FLOOD WATCH IS IN EFFECT FOR ALL
OF DEEP SOUTH TEXAS THROUGH LATE TONIGHT. PLEASE REFER TO THE
LATEST FLASH FLOOD WATCH STATEMENT FOR DETAILS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER PORTIONS OF DEEP SOUTH
TEXAS AT TIMES THROUGH FRIDAY. THE STRONGER STORMS MAY PRODUCE HEAVY
RAINFALL AND LOCALIZED FLOODING.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS AND EMERGENCY MANAGERS ARE URGED TO PAY CLOSE ATTENTION
TO THE LATEST WATCHES...WARNINGS AND ADVISORIES FROM THE NATIONAL
WEATHER SERVICE. SPOTTER ACTIVATION MAY BE NEEDED TODAY.
54
Flash Flood, Zapata
- When
- July 4, 2:02 PM CST to 3:40 PM CST
- Where
- Zapata County, 1.41 mi ENE of Zapata Arpt
- Cause
- Heavy Rain
- Reported by
- County Official
- Coordinates
- 26.888, -99.259
Some street flooding with water into a few homes. Water over Highway 16 north of Zapata City one inch deep. Two to 3 inches of water over Highway 83 northwest of Zapata beyond the city of San Ygnacio.
Thunderstorm Wind, Willacy
- When
- July 4, 3:20 PM CST
- Where
- Willacy County, Port Mansfield
- Measured
- 54 kt (62 mph) estimated gust
- Reported by
- COOP Observer
- Coordinates
- 26.550, -97.430
A CO-OP observer reported 62 mph wind gusts which knocked large limbs off some trees and blew a shed on a pier into the harbor.
Flash Flood, Willacy
- When
- July 4, 6:16 PM CST to 7:30 PM CST
- Where
- Willacy County, 1.38 mi S of Raymondville
- Cause
- Heavy Rain
- Reported by
- County Official
- Coordinates
- 26.460, -97.780
Flooding on Business Hwy 77 1/4 mile north of FM 490 and at the intersection of FM490 and 1834.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Texas, July 4 to 6, 20071 death · $1.3 million · 20 events
- Marine Strong Wind in North Atlantic Coastal Waters, July 4, 20071 death · 7 injured · 1 event
- Excessive Heat in California, July 4 to 5, 20071 death · 1 injured · 4 events
- Rip Current in North Carolina, July 4, 20071 death · 1 event
- Lightning Strikes in Florida, July 4, 2007$925,000 · 2 events
- Hail and Damaging Winds in North Dakota, July 4, 2007$515,000 · 1.5 in hail · 4 events
- Flash Flooding in Pennsylvania, July 4 to 5, 2007$500,000 · 2 events
- Flash Flooding in Texas, July 4, 2007$50,000 · 9 events
- Flash Flooding in Illinois, July 4, 2007$51,000 · 3 events
- Flash Flooding and Flood in Kansas, July 4 to 5, 2007$35,000 · 1.25 in hail · 7 events
- Damaging Wind in Illinois, July 4, 2007$40,000 · 60 kt wind · 1 event
- Damaging Winds in Kentucky, July 4, 2007$30,000 · 70 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 47263, 47270, 47267.